MAUDE Adverse Event Report: INOVO. INC ACCUPUISE SINGLE LUMEN PNEUMATIC CONSERVER

INOVO. INC ACCUPUISE SINGLE LUMEN PNEUMATIC CONSERVER
Model Number IN6505-L-BLUE
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abrasion (1689); Injury (2348)
Date of Event 03/28/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The accupulse regulator was being used when the event occurred.[t is not clear whether the seal washer (described as o-ring' by the complainant) was an inovo device.This seal washer is provided by several manufacturers.Note that this mdr was previously submitted on 11/21/2016 and is being re-submitted because it was not fully processed or received by fda due to an error.Return requested but not yet received.
 
Event or Problem Description
(b)(6) (a third party administrator of insurance for a durable medical equipment (dme) company) reported that (b)(6) (claimant) was removing an inovo accupulse regulator device from an oxygen cylinder when the o-ring blew off, striking her in the hand.The o-ring mentioned by the complainant is known as the seal washer and joins systems or mechanisms together by preventing leakage.The explanation of the event from the esis report indicates that the accupulse regulator was still under pressure when ms.(b)(6) attempted to loosen/remove the device from the cylinder.The loosening of the regulator connection from the cylinder 870 post valve caused the immediate release of high pressure gas from the outlet orifice of the oxygen cylinder.The high flow and pressure of gas escaping from the cylinder dislodged the seal washer from the regulator, and caused the loud "pop" sound described in the report.Attempting to remove the regulator while the cylinder is still on and under pressure is in direct conflict with the guidance and warnings in the accupulse user manual, which states 'i warning: failure to close the cylinder valve before removing the regulator from the cylinder will result in rapid de-pressurization of the cylinder and a fire could result." the user manual provides the following instructions: to remove the oxygen conserving regulator from the cylinder: · close the cylinder valve.· set the adjusting knob to the lowest flow setting and allow the regulator to de-pressurize.Be sure the contents gauge reads zero.Remove regulator from valve.The report received from esis indicated ms.(b)(6) claims that the loud pop may have resulted in some minor hearing loss and she was treated at a hospital and sought additional follow up care.Additional information was obtained through direct communication with ms.(b)(6) on 11/11/2016, when she confirmed the general information in the report from esis.She stated that her husband is on oxygen and uses portable tanks.They went to turn on oxygen and blew the o-ring apart; this statement somewhat conflicts with the information from the esis report, which stated that she was removing the regulator.However, the complainant's claims associated with the o-ring and the loud noise indicate that the regulator was very loose or being removed from the cylinder, which caused the immediate release of high pressure gas from the outlet orifice of the oxygen cylinder.The high flow and pressure of gas escaping from the cylinder dislodged the seal washer from the regulator, and caused the loud "pop" sound described in the report.Ms.(b)(6) also reported that there were pieces of metal in her hand and her hearing was affected.Two months after the incident, she followed up with her ent doctor who told her she may need a hearing aid as a result of the incident.She also noted that her hand is fine and she is recovered.Ms.(b)(6) stated they had previous complaints to their oxygen supplier of leaking regulators and had the entire system changed.After the system was exchanged for a new one, she stated that they continued to have problems with leaks, although she voiced no other complaints associated with the device during the follow up discussion.The additional information provided by ms.(b)(6) supports the findings previously noted; the user failed to follow the instructions in the user manual for the proper and safe use of the accupulse regulator.The information provided does not reasonably suggest that the device malfunctioned.The information provided does indicate that the user did not follow the instructions in the user manual for the proper and safe use of the accupulse regulator.

Brand Name
ACCUPUISE SINGLE LUMEN PNEUMATIC CONSERVER
Common Device Name
ACCUPUISE SINGLE LUMEN PNEUMATIC CONSERVER
Manufacturer (Section D)
INOVO. INC
401 leonard blvd. n
lehigh acres FL 33971
MDR Report Key6600819
Report Number1062191-2016-00005
Device Sequence Number979828
Product Code NFB
UDI-Device Identifier00814470020051
UDI-Public00814470020051
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K060751
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/07/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model NumberIN6505-L-BLUE
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date05/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;